she is on other medicines also like meds for blood preasure, potassium, cholesterol, asthma all this just does not seem right with me is this safe or should I have concerns.
My mother in law is on Neurontin, Lyrica, Percocet 10, Tramadol, Celebrex, Cymbalta, is this safe?
- 6 Jun 2013 by sandyjesseh
- 2 August 2013
I am going to say yes with a caution and a question. Are these meds prescribed by the same doctor? If the answer is no, then you may have a problem.
I will tell you from experience that Tramadol and Cymbalta (especially if there is an OD) will cause seizures and other problems because it can cause something called "Serotonin Syndrome", basically an overdose of a chemical the brain produces naturally. However, the Lyrica and Neurontin can act as anti-seizurals - but these two medications work in the same way. Really, Lyrica is a stronger form of Neurontin from what I understand. When my doctor started me on Lyrica, she stopped my Neurontin. My grandmother took Neurontin for neuropathy nerve pain in her legs because it was safer for her kidneys.
And, to tell you the truth, if she is on Percocets, she shouldn't need the tramadol - unless the doctor told her to take the Percs only with breakout pain (and she actually does it... ) .
Which brings me to my next point, if the same doctor is prescribing all of it, I can only fathom that they are doing it for a very serious condition and are already aware of the risks and they are deeming the benefits to outweigh the risks. I would seriously question it though and watch how she takes it if at all possible. This cocktail can make someone an addict really quick. Dependence is also a serious issue.
It sounds like there is a chronic pain problem. However, the Cymbalta may indicate a depression disorder, which can up the abuse potential of anyone on this strong a medication. You don’t always have to be historical drug addict to become addicted to pain meds Percocets, Tramadol and even Lyrica!
You mention asthma, which is the one thing I don't have, and it may also cause a problem because it probably contains an antihistamine. The blood pressure shouldn't be an issue though.
As a background, I will tell you that I am on Cymbalta (60mg), Clonidine, Exforge and Lyrica. I also take Adderall and Nuvigil. I suffer from Depression, ADHD, Fibromyalgia and Chronic Fatigue Syndrome. I was given Neurontin in place of Lyrica for several years because the Lyrica is very expensive out of pocket. I have also taken pain meds such as Hydrocodone for several years, from which abuse and dependence caused significant liver damage!!! Now, I can only take anything without Tylenol - which is oxycodone (Percocet is just OxyContin with Tylenol added) but for only two weeks or so because of my past problems.
I was not the normal “drug abuser/addict” who just wanted to get high. I’ve never taken illegal drugs, drank or smoke and I didn’t even start using narcotics until it was prescribed to me for chronic pain when I was 32. I was an addict for four years before I got myself in trouble for copying prescriptions. I am now 38 and still struggle with addiction issues but I keep them under control. I say this to warn you that addiction is very easy to get into and hard to get out of.
Because I still have significant pain but can't be prescribed me tramadol but only because I know the risks and how/when to take it. Tramadol/Cymbalta/Wellbutrin caused several seizures (one breaking my shoulder when I fell in to a cabinet). I wait several hours before taking a Tramadol after taking Cymbalta/Wellbutrin and I also take two 150 Lyricas with it. It counters the seizures. But it is still a BIG risk that my doctor is taking, but she sees the benefit outweighing it because I'm knowledgeable about all the drugs I take.
If I have made you more nervous than helping, than you probably need to find a pharmacist to assist you. Because of HIPAA laws, they can't tell you about your mother-in-law per se, but they can help you understand the risks if you give them the list of prescriptions/dosages and intake instructions.
Be aware, this is very hard on the liver and kidneys... I'm 38 and still very active but still suffer from liver damage. Also make sure she drinks PLENTY of water during the day.
I wish you luck and pray that your mother-in-law gets well. It sounds like you really care about her. She does need to be monitored or at least advised.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Nov 2010 • 1 answer
Posted 12 Feb 2011 • 1 answer
Posted 17 Nov 2011 • 1 answer
I am wondering if my mother-in-law is addicted to Tramadol 50mg. Today at her house I found an empty
Posted 16 May 2012 • 8 answers
I have severe DDD and take percocet, celebrex, flexeril and tramadol prn is it safe to try Voltaren?
Posted 15 Oct 2014 • 3 answers